MAUDE Adverse Event Report: RESOLVE SURGICAL TECHNOLOGIES CABLE TENSIONER; INTERNAL ORTHOPAEDIC FIXATION SYSTEM, CERCLAGE WIRE/CABLE, NON-STERILE

RESOLVE SURGICAL TECHNOLOGIES CABLE TENSIONER; INTERNAL ORTHOPAEDIC FIXATION SYSTEM, CERCLAGE WIRE/CABLE, NON-STERILE
Catalog Number 391.201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in colombia as follows: it was reported by the affiliate in colombia that during an unknown surgery on 4/6/2022, it was observed that the cerclage cable device burst.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.This report is for one (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: initial reporter occupation: reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that during a procedure on april 6, 2022, a diameter cable 1.0 was used.Initially it was tensioned up to 30 kg, but the cable was not tensioned enough and it was a few millimeters loose.The specialist asked to tighten the cable more, but when turning the cable tensioner up to 40kg, the cable burst.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.This report is for one (1) cable tensioner.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team forwarded the device to resolve surgical which conducted a visual inspection of the returned device.Visual analysis of the returned sample was performed on cable tensioner.Upon initial un-aided visual inspection it was found that this device does not have any major physical damage, however there are signs of wear from use.The tensioning knob seems to cycle completely in both directions with smooth action in both directions.Device still functions as intended.It passed all inspections.This device was then tested per supplier working instruction which is referred to in the routing step for assembly.Per this document, the device was tested with the following results: -36.6 kg -36.6 kg -36.2 kg.The dimensional inspection was not performed since dimensions are not relevant to complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the cable tensioner.The root cause of the complaint condition cannot be confirmed since no defect was detected.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: part # 391.201 lot # p313874 manufacturing site: werk selzach logistik release to warehouse date: 23 may 2018 expiration date: n/a supplier: synthes usa hq, inc a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CABLE TENSIONER
Common Device Name
INTERNAL ORTHOPAEDIC FIXATION SYSTEM, CERCLAGE WIRE/CABLE, NON-STERILE
Manufacturer (Section D)
RESOLVE SURGICAL TECHNOLOGIES
375 river park circle
marquette MI 49855
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
brandee sandy
375 river park circle
marquette, MI 49855
3035526892
MDR Report Key14274161
Report Number1833824-2022-00037
Device Sequence Number17353845
Product Code LXH
UDI-Device Identifier07611819719811
UDI-Public07611819719811
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.201
Device Lot NumberP313874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERCL-CABLE W/CRIMP Ø1 SST
Patient SexUnknown